MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG 4F FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER W/ SHERLOCK 3CG 4F FULL TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reex1081 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Hold for ce 10.25.21 it was reported via ms&s "nurse states she has a patient with a 4fr sl powerpicc who she thinks has damaged the catheter intentionally.The hole is on the distal end of the plastic winged portion of the catheter between the wings and graduation mark "0".The hole appears to be circumferential along the back side of the catheter.Could the catheter have "blown out" from too much pressure being injected into the picc line? what is the max psi?" ms&s response "informed caller that per the powerpicc ifu, "exceeding the maximum flow rate of 5 ml/sec, or the maximum pressure of power injectors of 300 psi, may result in catheter failure and/or catheter tip displacement".We do not have information on where the catheter would be damaged if the psi exceeded the recommendations of the ifu.Please note a fractured picc line can lead to blood loss or other complications.The picc line will need to be replaced for use and ensure the safety of the patient".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 4fr s/l powerpicc catheter.Usage residues were observed throughout the sample.Curved shape memory was observed along the length of the catheter.A partially circumferential split was observed just distal of the molded joint.Microscopic inspection of the split revealed sharply defined, glossy fracture surfaces.Multiple additional superficial splits were observed in the vicinity of the split.The fracture features were consistent with damage between the catheter shaft and a traumatic metallic instrument(s).These observations appeared consistent with the event description, which indicated ¿nurse states she has a patient with a 4fr sl powerpicc 1174108 who she thinks has damaged the catheter intentionally.¿ h3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported via ms&s "nurse states she has a patient with a 4fr sl powerpicc who she thinks has damaged the catheter intentionally.The hole is on the distal end of the plastic winged portion of the catheter between the wings and graduation mark "0".The hole appears to be circumferential along the back side of the catheter.Could the catheter have "blown out" from too much pressure being injected into the picc line? what is the max psi?" ms&s response "informed caller that per the powerpicc ifu, "exceeding the maximum flow rate of 5 ml/sec, or the maximum pressure of power injectors of 300 psi, may result in catheter failure and/or catheter tip displacement".We do not have information on where the catheter would be damaged if the psi exceeded the recommendations of the ifu.Please note a fractured picc line can lead to blood loss or other complications.The picc line will need to be replaced for use and ensure the safety of the patient".

Brand Name
POWERPICC CATHETER W/ SHERLOCK 3CG 4F FULL TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key12686946
Report Number3006260740-2021-04510
Device Sequence Number3855801
Product Code LJS
UDI-Device Identifier00801741034442
UDI-Public(01)00801741034442
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number1174108
Device Lot NumberREEX1081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/30/2021
Supplement Date Received by Manufacturer11/29/2021
Initial Report FDA Received Date10/24/2021
Supplement Report FDA Received Date12/02/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age20 YR
Patient SexFemale
Patient Weight59 KG